Alert archive / Arkansas / Tornado Warnings in 2010
Tornado Warning 45, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Sep 8, 2010, 3:58 PM CDT for Hempstead County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2010, 3:58 PM CDT (20:58 UTC)
- Expired
- Sep 8, 2010, 5:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Hempstead County, AR
The radar
The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
330
WFUS54 KSHV 082058
TORSHV
ARC057-082200-
/O.NEW.KSHV.TO.W.0045.100908T2058Z-100908T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
358 PM CDT WED SEP 8 2010
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 500 PM CDT
* AT 353 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED TWO
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO...ONE NEAR
WASHINGTON...AND ONE 2 MILES NORTH OF FULTON...MOVING NORTH AT
30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLEVINS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3397 9361 3397 9354 3396 9353 3360 9372
3363 9387 3375 9384 3377 9382 3387 9382
3402 9379 3401 9373
TIME...MOT...LOC 2058Z 197DEG 24KT 3387 9371
$$
121 follow-up statement
042
WWUS54 KSHV 082137
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
437 PM CDT WED SEP 8 2010
ARC057-082200-
/O.CON.KSHV.TO.W.0045.000000T0000Z-100908T2200Z/
HEMPSTEAD AR-
437 PM CDT WED SEP 8 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR HEMPSTEAD
COUNTY...
AT 435 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A POSSIBLE TORNADO...LOCATED NEAR OZAN...OR 11 MILES SOUTHEAST OF
NASHVILLE...MOVING NORTH AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCCASKILL AND BLEVINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3397 9361 3397 9354 3396 9353 3366 9369
3364 9370 3368 9383 3402 9377 3401 9373
TIME...MOT...LOC 2136Z 196DEG 6KT 3385 9369
$$
12What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Sep 8, 2:28 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Sep 8, 2:28 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 228 PM CDT WED SEP 8 2010 .DISCUSSION... VIS SATELLITE/OBS SHOW THE CENTER OF HERMINE NOW OVER N TX... BEGINNING TO TAKE A NEWD TURN. MAIN BAND OF CONVECTION PUSHING NEWD...AND SHOULD BEGIN TO AFFECT PARTS OF NE TX AND SE OK OVER THE NEXT COUPLE OF HOURS. HERMINE IS EXPECTED TO CONTINUE A NELY TRACK INTO CENTRAL OK DURING THE OVERNIGHT HOURS...LEAVING THE AREAS OF NE TX...SE OK...AND SW AR OPEN FOR SCATTERED TO NUMEROUS SHOWERS AND ISOLATE TSTMS TO CONTINUE. THE REMAINDER OF THE AREA WILL KEEP ISOLATED TO SCATTERED SHOWER/TSTM POTENTIAL DUE TO MODERATE INSTABILITY AND AMPLE MOISTURE. HERMINE IS IS FCST TO BE ABSORBED INTO THE MEAN UPPER FLOW AND CARRIED AWAY BY THU EVE... ENDING ANY CHANCE FOR WIDESPREAD RAINFALL IN THIS PACKAGE. BY SAT...A WEAK FRONTAL BOUNDARY BEGINS TO SINK TOWARD THE REGION IN ASSOCIATION WITH AN UPPER LOW OVER SRN CANADA. THIS BOUNDARY WILL PROVIDE SOME ENHANCED POTENTIAL FOR AFTERNOON CONVECTION THROUGH THE WEEKEND. THE BOUNDARY EVENTUALLY WASHES OUT BY EARLY IN THE WEEK...LEAVING THE REGION ON THE ERN PERIPHERY OF A BUILDING RIDGE THROUGH THE END OF THE PD. TEMPS WILL CONTINUE TO RUN ON THE COOL SIDE ACROSS THE NRN SECTIONS OF THE REGION THROUGH THU...AS HERMINE MAKES HER EXIT. HOWEVER...A RETURN TO ABOVE NORMAL TEMPS IS EXPECTED BY THIS WEEKEND...AND WILL CONTINUE THROUGH THE REMAINDER OF THE FCST. /12/ && .AVIATION... AS THE TROPICAL REMNANTS OF HERMINE MOVE NORTH...EXPECT A MIX OF MVFR AND VFR CEILINGS THIS EVENING...WITH THE LOWER CEILINGS MAINLY OVER EAST TEXAS INTO SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. ADDITIONAL CONVECTION DEVELOPING THIS AFTERNOON... WILL BRING IFR CONDITIONS AND GUSTY WINDS. PRECIPITATION COVERAGE WILL BECOME ISOLATED TONIGHT BUT EXPECT A MIX OF IFR AND MVFR CIGS AND FOG AFTER 06Z...CONTINUING THROUGH 15Z THURSDAY. SURFACE WINDS WILL BE EAST TO SOUTHEAST 10 TO 15 KNOTS WITH THE HIGHER WINDS AND GUSTS OVER EAST TEXAS. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 93 75 94 74 / 30 30 10 20 10 MLU 73 95 73 96 73 / 20 30 10 20 10 DEQ 71 88 72 93 72 / 70 50 20 10 20 TXK 72 91 73 94 73 / 50 50 20 10 20 ELD 72 92 72 94 73 / 30 40 20 10 20 TYR 75 93 76 93 76 / 50 40 10 20 10 GGG 74 93 75 94 75 / 40 40 10 20 10 LFK 75 94 76 94 76 / 20 40 10 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12/14
Hazardous weather outlook, Sep 8, 11:14 AM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1114 AM CDT WED SEP 8 2010 ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124-125-091200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-MCCURTAIN-RED RIVER- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR- 1114 AM CDT WED SEP 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... PERIODS OF HEAVY RAIN WILL BE POSSIBLE ACROSS NORTHEAST TEXAS... PORTIONS OF SOUTHWEST ARKANSAS...AND EXTREME SOUTHEAST OKLAHOMA THROUGH TODAY...AS THE REMNANTS OF HERMINE CONTINUE MOVING NORTH ACROSS CENTRAL TEXAS. WHILE HERMINE IS NOT FORECAST TO MOVE INTO THE FOUR STATE REGION...IT IS EXPECTED TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THESE AREAS. SOME OF THE STRONGER ACTIVITY ASSOCIATED WITH HERMINE WILL BE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAINFALL OVER A SHORT PERIOD OF TIME...ALONG WITH GUSTY WINDS. THIS MAY RESULT IN PROBLEMS WITH PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT. ARZ061-071>073-LAZ001>006-010>014-017>022-TXZ126-136>138-149>153- 165>167-091200- NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER- CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1114 AM CDT WED SEP 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND ISOLATED THUNDERSTORMS REMAIN POSSIBLE ACROSS THE FOUR STATE REGION TODAY...AS TROPICAL DEPRESSION HERMINE CONTINUES TO MOVE NORTH INTO OKLAHOMA. A FEW THUNDERSTORMS DURING THE AFTERNOON AND EVENING WILL ALSO BE CAPABLE OF PRODUCING GUSTY WINDS AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT. 12
In the hours before
Local storm report, Sep 8, 3:46 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
346 PM CDT WED SEP 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 8 WNW HOPE 33.71N 93.72W
09/08/2010 HEMPSTEAD AR EMERGENCY MNGR
TREE BLOWN DOWN AND ON FIRE ON HIGHWAY 73.
&&
ASTEVENSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 3:19 PM CDT | Tornado Warning | SHV | Hempstead, Howard, Little River, Miller | 41 min |
| Sep 8, 4:14 PM CDT | Tornado Warning | SHV | Hempstead | 61 min |
| Sep 8, 5:12 PM CDT | Tornado Warning | SHV | Hempstead, Nevada | 63 min |
Nearby
Tornado Warnings in Arkansas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.